update on my mom

Discussion in 'Cancer' started by murillomod, Aug 25, 2003.

  1. murillomod

    murillomod New Member

    I was with my mom this weekend and it was strange to see her without her hair, she looks really cute with a very short haircut. She is still very weak but she is back to eating solid food, I hope that will help her gain some weight.She went to the doctors today because her leg started swelling up ,it turned out that she has 2 bloodclots formed and the doctors do not know what to do because her platelet counts keep dropping. She will be getting a herapin shot every day ,and they found out that she is anemic.Has anyone experienced any of this?
  2. youngatheart

    youngatheart New Member

    Hi Murillomod,

    Anemia is often caused by chemo or can be caused by the cancer itself. Below is something I copied from a website, but can't remember which one. Don't know about the clotting though I've heard it mentioned as a possible side effect of some chemo drugs.

    Anemia

    Anemia is a common symptom of cancer and side effect of cancer treatment. It affects how a person feels, and can lower the quality of life (Cella, 1998). However, anemia can be treated, and in many cases, prevented.

    Hopefully the drs can quickly rectify this and get your mom's treatment back on track.

    Hope you're doing okay through all of this. There are support groups for caregivers/family as well, if you are interested.

    Hugs to you and family.
  3. Therrell

    Therrell New Member

    My husband was diagnosed with Aucte Myeloid Leukemia in November. He had the chemo. and got the blood clots in his legs,we were told that it was just from being in the bed so long.He was given Heperin to thin his blood but he did have the swelling in his entire body. After he came home, his legs swelled and we were told that it was because he was not eating enough proteins. It has to do with how your body absorbs the proteins. They described it to us that when you see these children sometimes who are malnurished, their stomachs are really big. That is the same thing that causes the swelling. When he started eating again and kept taking the Heperin, the swelling has gone down to normal. His legs were so bad that we could not find anything that would fit on his feet. I finally found some Adidas velcro slide in shoes that he worn until the swelling left. I hope that I have helped. God Bless You!! I have FM and Myofacial Pain, so I can undertand your situation.